Flash Flood, Randolph
- When
- July 9, 2:32 AM EST to 4:00 AM EST
- Where
- Randolph County, Farmland
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.158, -85.011 (the zone’s center; the record gives no point)
Squall line knocked down numerous trees. The line damaged more than 400 homes in the Rosedale area of Parke county.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Squall line knocked down numerous trees. The line damaged more than 400 homes in the Rosedale area of Parke county. Many roads were water covered due to heavy rain falling on very saturated grounds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 8, 2:27 PM EST, 12 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 227 PM EST TUE JUL 8 2003 FORECAST FOCUS WILL AGAIN BE FLOOD POTENTIAL AND CHANCE OF CONVECTION OVER THE NEXT FEW DAY. ETA/GFS DO NOT AGREE ON TIMING/STRENGTH OF NEXT SYSTEM. PER PMDHMD WILL LEAN TOWARD GFS WITH ITS RUN TO RUN CONTINUITY. BASICALLY SAME SITUATION TODAY AS LAST SEVERAL DAYS WITH EXCEPTION OF CAP WHICH THERE ISNT ONE TODAY UNLIKE YESTERDAY. TSRA WILL CONTINUE INTO THE EVENING AS CAPES ARE IN THE 3000J/KG RANGE...LIS IN THE NEIGHBORHOOD OF -8 AND MULTIPLE OUTFLOW BOUNDARIES AVAILABLE FOR INITIATION. WILL CONTINUE WITH GOING FORECAST OF CHANCE/SCT POPS. UNTIL THURS NITE WHEN LOW PASSES THROUGH AND WEATHER FINALLY SETTLES DOWN. WITH ANY ADDITIONAL RAINFALL OVER THE ALREADY SATURATED GROUND FROM INDIANAPOLIS NORTH...WILL CONTINUE FLOOD WATCH FOR THOSE AREAS UNTIL WEDNESDAY MORNING. .IND...FLOOD WATCH THIS AFTERNOON AND TONIGHT SALLY
INZ021-028>031-035>049-051>057-060>065-067>072-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 AM EST TUE JUL 8 2003 ...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR NORTHERN TWO THIRDS OF CENTRAL INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT ACROSS CENTRAL INDIANA. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS. IN ADDITION...THESE STORMS WILL PRODUCE HEAVY RAIN WHICH MAY LEAD TO FLOODING. HEAT INDEX VALUES WILL REACH INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME FROM THIS AFTERNOON INTO THURSDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0842 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM RUSHVILLE IN WIND DAMAGE
07/08/03 RUSH 7TH STREET IN RUSHVILLE.
TREES DOWN. REPORTED BY HAM
RADIO.
PUMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0852 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 1 S PITTSBORO IN WIND DAMAGE
07/08/03 HENDRICKS TREE DOWN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
PUMAINZ021-028>031-035>049-051>057-060>065-067>072-090240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 917 PM EST TUE JUL 8 2003 SEVERE THUNDERSTORM WATCH NUMBER 688 FOR CENTRAL INDIANA HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SALLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 5 W DELPHI IN FLASH FLOOD
07/08/03 CARROLL PEOPLE BEING EVACUATED
ALONG THE TIPPECANOE RIVER
NEAR TECUMSEH BEND AND IN
THE OAKDALE DAM AREAS.
REPORTED BY EMERGENCY
MANAGEMENT.
PUMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0100 AM EST WED JUL 09 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0722 PM 6 E LEBANON IN WIND DAMAGE
07/08/03 BOONE 14 INCH DIAMETER TREES
DOWN. REPORTED BY HAM
RADIO.
0726 PM BROWNSBURG IN WIND DAMAGE
07/08/03 HENDRICKS 4 TREES...12 TO 18 INCHES
IN DIAMETER...DOWN.
REPORTED BY HAM RADIO.
0731 PM 1 S BROWNSBURG IN WIND DAMAGE
07/08/03 HENDRICKS 62 MPH WIND GUST DAMAGED
SCREEN PORCH. REPORTED BY
HAM RADIO.
KOCH
FIRST REPORT COUNTY AND STATE CORRECTEDThe Indianapolis radar (KIND), 119 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
13 thunderstorm wind, 11 flash flood, 2 hail. Local standard time, as filed.
Numerous trees down.
Numerous trees down.
18" diameter tree uprooted
Newspaper reported damage to more than 400 structures. 30-40% of the homes had moderate to severe damage.
Large trees down blocking traffic on US 40.
Several trees and power outages
Trees down in Harrodsburg
Numerous trees down
Large trees down
Trees down
Numerous trees and power lines down
Numerous trees and power lines down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375987, 5375986, 5376262, 5376320, 5376264, 5376265, 5376261, 5376319, 5376260, 5376266, 5376326, 5376267, 5376324, 5376325, 5376321, 5376322, 5376323, 5376263, 5376259, 5376258, 5375988, 5376257, 5376256, 5376255, 5376327, 5375989.